72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

femera

8 REPLIES 8
yamslass
Member

Re: femera

I also wake up hot in bed and I am a bit stiff in the morning. However I was starting to get a bit creaky even before starting Femara. I expected the side effects to be worse than I've experienced. I will be quite happy if things stay as they are.

Guest user
Not applicable

Re: femera

I've been on Femara since diagnosis in March, the doctor told me to also take Oil of Evening Primrose, garlic capsules and Multivitamins with Iron (I got them all from Tesco). The only side effect I have had so far are the hot sweats which can be a pain because they wake me up in the night sometimes. Apart from that so far its doable.

Janice
Member

Re: femera

Hi everyone

I took Fermara for 12 months but it did'nt work for me as I had a recurrence. I had a very sore mouth wasn't sure it was the Fermara but it could have been, not had it since I stopped. Although I am way past menopause I have been changed to Tamoxifen as they work differently.

I don't think the consultants are that interested in side effects, don't suppose there's a lot can be done about them, apart from stopping treatment and I dare not do that after 3 recurrences.

I've had the hair thinning, its all down to hormones or in our case lack of them.

Good luck all.

Jan

hazelmary
Member

Re: femera

Hello,

I find that my Onc doesn't really want to know about any side effects, whether he thinks that I should put up with them but he has always been like that. It can be a bit annoying and I was surprised when he agreed with the 6 week break.

Anyway I think that the amitriptyline is not helping and of course I then get stressed about it and a dry mouth can be a sign of stress, it just goes round and round.

So apart from the dry mouth and the dodgey thumb its not too bad unless I have a lazy day, not moving around too much, then I get a bit stiff.

There is a bit of an up side to it. I have lost the stone that I put on whilst on Tamoxifen since being on Femara.

Take care

Hazelx

bertie
Member

Re: femera

Hi Hazel,

I have been on Femara for 18 months and have exactly the same dry mouth at night especially waking several times. I also get the same problem with my thumb, sometimetimes all my fingers but it does wear off during the morning. The annoying thing with the mouth is no matter how much water you drink it doesn't stop the dryness.

Take care all
Marina x

Guest user
Not applicable

Re: femera

Hi hazel

I also have a dry mouth and am waking about 3 times a night in need of a drink. I presumed this was down to the calcium?

Maria x

hazelmary
Member

Re: femera

Hello
I have been on Femara for 2 years and have just had a break of 6 weeks from it because I have had a problem with my mouth for 18 months and I think that it could be Femara.

I was on a low dose of amitriptyline for my arm as it can be quite painful. I have been on it since my op 8 years ago. I was on Tamoxifen for 5 years and had very few side effects. But after 6 months of Femara I started getting a really dry mouth along with mouth ulcers and sores at the sides of my mouth, my mouth and tongue also burns. My GP and I have tried everything including antibiotics but with no success. A dry mouth and mouth ulcers are a SE of Femara but a dry mouth is also a SE of Amitriptyline so firstly I have taken a 6 week break from Femara to see if this helps. It has really got me down, I can't remember a time when my mouth felt normal. The insides of my bottom lips looks like it is oral thrush. I have also tried changing my diet and introducing vitamin supplements.

Whilst it has improved slightly I have also cut down on the Amitriptyline and now down to 10mg every other night and will cut it out completely this month and then if I need it find another pain killer for my arm.

Apart from the above I haven't really had many problems, my hair did thin for a time but is now back to normal.

Since I restarted Femara I have had a problem with one of my thumbs, first thing in the morning I cannnot bend it without it clicking, this wears off after awhile. I have just had my second bone density scan in 2 years and everything is normal. I have to add that I am doing my best to get regular exercise to keep me supple.

My problem above does not seem to be typical of a SE of Femara and could be due to amitriptyline although a few people have complained about a dry mouth.

Hazel

Guest user
Not applicable

Re: femera

Hi Browen

I,ve had a mx, node clearance, chemo and am nearly finished with rads and was supposed to start taking tamoxifen but was quite surprised when i was told i had already gone on the menopause ( only 43) and would be starting femera instead. I knew nothing about this drug. I started taking it about 3 weeks ago. Uptill now the only SE's i,m getting are hot flushes - but these are not bad and are managable. I am acheing all over and in the mornings i find it hard to walk down stairs because of aches in my feet. As the day goes on and i loosen up, things get better. Spoken to doctor and she has said to try to stick with it as it may get better, but if not there are alternatives. If these SE,s stay the same i will stick with it because they are not too bad and i can still do everything i always could, just have to warm up a little more. I,m a very active person and walk everyday and try to do as much exercise as possible.

It will be interesting to hear from others who have been using femera for a longer period of time as i am also in the dark about this drug.

Good luck Maria x

browen
Member

femera

Hi

I have had WLE and 15 sessions of radiotherapy and am due to start takimg Femera in 5 weeks time, is there anyone out there who is doing the same and is there anyone who is taking Femera at the moment.